Commentary | Open Access
Matt Shale, Subrata Ghosh, "Learning the Lessons of Antitumour Necrosis Factor Therapy-Associated Psoriasis", Canadian Journal of Gastroenterology and Hepatology, vol. 23, Article ID 514618, 3 pages, 2009. https://doi.org/10.1155/2009/514618
Learning the Lessons of Antitumour Necrosis Factor Therapy-Associated Psoriasis
Psoriasis or psoriasiform skin lesions, as an adverse effect of treatment with antitumor necrosis factor antibody therapy, have been described relatively recently. Patients with these lesions have no personal or family history of psoriasis. In a small number of cases, an association with Chlamydia has been suggested. The skin lesions may disappear on discontinuation of therapy or, in the majority of cases, even if antitumor necrosis factor antibody therapy is continued. Therefore, withdrawal of therapy is generally not required for this adverse effect but referral to a dermatologist may be desirable for confirmation of diagnosis and treatment.
Copyright © 2009 Canadian Association of Gastroenterology. This open-access article is distributed under the terms of the Creative Commons Attribution Non-Commercial License (CC BY-NC) (http://creativecommons.org/licenses/by-nc/4.0/), which permits reuse, distribution, and reproduction of the article, provided that the original work is properly cited and the reuse is restricted to noncommercial purposes.